Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 7, 2006, 7:08 PM EDT for Morgan County, Roane County, Tennessee. It was in force for 52 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 7:08 PM EDT (23:08 UTC)
- Expired
- Apr 7, 2006, 8:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Morgan County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 115 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 7:15 PM EDT | FUNNEL CLOUD | Wartburg, TN | FROM 715 TO 735 PM...SEVERAL REPORTS OF FUNNEL CLOUD SIGHTINGS COUNTYWIDE BUT NO REPORTS OF TOUCHDOWNS AT THIS TIME. REPORTED BY SHERIFFS DISPATCH. |
| Apr 7, 7:15 PM EDT | TSTM WND DMG | Wartburg, TN | FROM 715 TO 735 PM...NUMEROUS TREES DOWN COUNTYWIDE. REORTED BY SHERIFFS DISPATCH. |
| Apr 7, 7:15 PM EDT | TSTM WND DMG | Wartburg, TN | FROM 715 TO 735 PM...SEVERAL HOMES COUNTYWIDE SUFFERED MINOR ROOF DAMAGE. REPORTED BY SHERIFFS DISPATCH. |
| Apr 7, 7:15 PM EDT | HAIL 1.75 | Wartburg, TN | FROM 715 TO 735 PM...NUMEROUS REPORTS OF PENNY TO GOLF BALL SIZED HAIL COUNTYWIDE. REPORTED BY SHERIFFS DISPATCH. |
| Apr 7, 7:20 PM EDT | TSTM WND DMG | Rockwood, TN | SEVERAL TREES DOWN COUNTYWIDE. REPORTED BY ROANE COUNTY HIGHWAY DEPARTMENT. |
| Apr 7, 7:25 PM EDT | TSTM WND DMG | Harriman, TN | ONE TREE DOWN ON SWAN POND CIRCLE IN HARRIMAN. REPORTED BY SHERIFFS DISPATCH. |
| Apr 7, 7:25 PM EDT | HAIL 1 | 3 S Wartburg, TN | QUARTER SIZED HAIL IN THE MOSSY GROVE AREA. REPORTED BY AMATEUR RADIO OPERATOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:08 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMRX 072308 TORMRX TNC129-145-080000- /O.NEW.KMRX.TO.W.0007.060407T2308Z-060408T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 708 PM EDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * TORNADO WARNING FOR... MORGAN COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITY OF WARTBURG ROANE COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITY OF ROCKWOOD * UNTIL 800 PM EDT * AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES NORTHWEST OF ROCKWOOD...MOVING EAST AT 60 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... WARTBURG BY 715 PM EDT OLIVER SPRINGS BY 730 PM EDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO GOLFBALL SIZE AND DESTRUCTIVE OUTFLOW WINDS IN EXCESS OF 50 MPH. THIS REPLACES THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD. LAT...LON 3610 8490 3584 8482 3591 8427 3622 8447 $$ DMG
2 follow-up statements
000 WWUS54 KMRX 072318 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 718 PM EDT FRI APR 7 2006 TNC129-145-080000- /O.CON.KMRX.TO.W.0007.000000T0000Z-060408T0000Z/ ROANE TN-MORGAN TN- 718 PM EDT FRI APR 7 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR MORGAN AND ROANE COUNTIES... AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR OAKDALE...OR ABOUT 8 MILES SOUTH OF WARTBURG...MOVING EAST AT 60 MPH. THE TORNADO WILL BE NEAR... PETROS BY 725 PM EDT OLIVER SPRINGS BY 730 PM EDT THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM HAS HAD A HISTORY OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST VIRGINIA. LAT...LON 3610 8490 3584 8482 3591 8427 3622 8447 $$ 17
000 WWUS54 KMRX 072329 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 728 PM EDT FRI APR 7 2006 TNC129-145-080000- /O.CON.KMRX.TO.W.0007.000000T0000Z-060408T0000Z/ ROANE TN-MORGAN TN- 728 PM EDT FRI APR 7 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR MORGAN AND ROANE COUNTIES... AT 724 PM EDT...THIS TORNADO WAS LOCATED NEAR PETROS...OR ABOUT 9 MILES SOUTHEAST OF WARTBURG...MOVING EAST AT 60 MPH. THE PUBLIC REPORTED A FUNNEL CLOUD OVER MOSSY GROVE. ALSO PUBLIC REPORTS OF QUARTER SIZED HAIL IN MORGAN COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST VIRGINIA. LAT...LON 3610 8490 3584 8482 3591 8427 3622 8447 $$ 17
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 7, 2:00 PM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Apr 7, 2:00 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT FRI APR 7 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... SEVERE STORM OUTBREAK IS UNDERWAY THIS AFTN. LARGE HAIL HAS BEEN REPORTED OVR W AND MID TN THIS AFTN AND TORNADIC RADAR SIGNITURES HAVE BEEN PRESENT IS RIGHT MOVING SUPERCELLS. GOOD SUNSHINE AND HEATING HAS OCCURRED OVER THE CUMBERLAND PLATEAU AND THE EAST TENNESSEE VALLEY TODAY. THE HIGH RISK AREA FOR SEVERE TSTMS HAS BEEN EXPANDED THIS AFTN TO INCLUDE THE S CUMBERLAND PLATEAU AND ALL OF MID TN. MOST OF THE REMAINDER OF THE MRX CWA IS IN THE MODERATE RISK AREA. THE SVR TSTMS ARE DEVELOPING ALONG A MID 60S DP GRADIENT. THIS LINES UP WELL WITH FAVORABLE JET DYNAMICS. AS THE LOW PRESSURE SYSTEM MOVES EAST TONIGHT...THE FOCUSING OF THE STORMS WILL TRANSLATE ACROSS KY...TN AND AL AND INTO THE MRX CWA THIS EVENING. THE UPR SUPPORT PERSISTS OVR NIGHT TO RETRIGGER DEEP CONVECTION WHICH COULD RESULT IN LOCALIZED FLOODING. THE UPR TROUGH AXIS AND SFC COLD FRONT WILL MOVE E THROUGH THE AREA AROUND MID MORNING WITH SCT SHWRS POSSIBLE INTO THE AFTN. HIGH PRESSURE AND DRYING BUILD INTO THE AREA THROUGH SUNDAY NIGHT WITH A SLIGHT THREAT OF FROST ACROSS SW VA AND NE TN SUNDAY NIGHT. .LONG TERM...(MONDAY THROUGH FRIDAY)...HIGH PRESSURE CONTINUES INTO MONDAY...BRINGING DRY WEATHER ON MONDAY AND TUESDAY. NEXT FRONT PUSHING IN ON WEDNESDAY AND STALLING. WILL CARRY SLIGHT CHANCE POPS FOR WEDNESDAY AND THURSDAY. DRY WEATHER SHOULD RETURN BY FRIDAY. STAYED RELATIVELY CLOSE TO MEX GUIDANCE AND HPC FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 65 41 68 / 100 80 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 61 38 64 / 100 90 10 0 OAK RIDGE, TN 57 60 36 65 / 100 90 10 0 TRI CITIES AIRPORT, TN 54 58 33 62 / 100 100 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/GH
Hazardous weather outlook, Apr 7, 5:00 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT FRI APR 7 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-080930- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...AN OUTBREAK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF TORNADOES AND FLASH FLOODING IS EXPECTED MAINLY THIS EVENING AND OVERNIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND TONIGHT. SUPERCELL STORMS...CAPABLE OF PRODUCING EXTREMELY LARGE HAIL AND SOME TORNADOES...WILL LIKELY DEVELOP BY THIS AFTERNOON AND EVENING. THESE SUPERCELLS SHOULD INITIALLY OCCUR ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON...AND THEN MOVE NORTHEAST TOWARDS EAST TENNESSEE. THE SEVERE WEATHER THREAT WILL GRADUALLY EVOLVE FROM A TORNADO AND LARGE HAIL THREAT INTO MORE OF A SIGNIFICANT FLOODING EVENT LATER IN THE EVENING...AS THESE THUNDERSTORMS BEGIN TO CONCENTRATE AHEAD OF AN APPROACHING COLD FRONT. WIDESPREAD TOTAL RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ANTICIPATED BY SATURDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND POSSIBLY A FEW THUNDERSTORMS SHOULD BE ENDING SATURDAY MORNING. THE THREAT OF SEVERE STORMS AND FLOODING SHOULD BE DIMINISHING BY NOON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED POSSIBLY AS EARLY AS LATE THIS AFTERNOON...BUT MORE LIKELY FOR THIS EVENING INTO SATURDAY MORNING. TG
In the hours before
Local storm report, Apr 7, 5:44 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
544 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL ONEIDA 36.50N 84.51W
04/07/2006 E1.00 INCH SCOTT TN LAW ENFORCEMENT
QUARTER SIZED HAIL IN ONEIDA. REPORTED BY ONEIDA POLICE
DEPARTMENT.
&&
FEF/MEPLocal storm report, Apr 7, 5:55 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
555 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL JELLICO 36.58N 84.13W
04/07/2006 E1.75 INCH CAMPBELL TN LAW ENFORCEMENT
GOLF BALL SIZED HAIL IN JELLICO. REPORTED BY THE JELLICO
POLICE DEPARTMENT.
&&
FEF/MEPLocal storm report, Apr 7, 6:21 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
621 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL CLAIRFIELD 36.55N 83.95W
04/07/2006 E1.00 INCH CLAIBORNE TN LAW ENFORCEMENT
QUARTER SIZED HAIL IN CLAIRFIELD. REPORTED BY SHERIFFS
OFFICE.
&&
FEF/MEPLocal storm report, Apr 7, 6:26 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
626 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 SW JELLICO 36.55N 84.17W
04/07/2006 E1.75 INCH CAMPBELL TN TRAINED SPOTTER
GOLF BALL SIZED HAIL COVERING THE GROUND IN NEWCOMB.
REPORTED BY STORM SPOTTER.
&&
FEF/MEPLocal storm report, Apr 7, 6:30 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL CLAIRFIELD 36.55N 83.95W
04/07/2006 E1.75 INCH CLAIBORNE TN TRAINED SPOTTER
GOLF BALL SIZED HAIL COVERING THE GROUND IN CLAIRFIELD.
REPORTED BY STORM SPOTTER.
0620 PM TSTM WND DMG CLAIRFIELD 36.55N 83.95W
04/07/2006 CLAIBORNE TN TRAINED SPOTTER
SEVERAL TREES DOWN IN THE CLAIRFIELD AREA. REPORTED BY
STORM SPOTTER.
0620 PM TSTM WND GST CLAIRFIELD 36.55N 83.95W
04/07/2006 E70.00 MPH CLAIBORNE TN TRAINED SPOTTER
WINDS ESTIMATED GUSTING FROM 60 TO 70 MPH. REPORTED BY
STORM SPOTTER.
&&
FEF/MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:19 PM EDT | Tornado Warning | MRX | Scott | 41 min |
| Apr 7, 5:38 PM EDT | Tornado Warning | MRX | Campbell | 42 min |
| Apr 7, 6:03 PM EDT | Tornado Warning | MRX | Claiborne | 32 min |
| Apr 7, 6:39 PM EDT | Tornado Warning | MRX | Hancock | 66 min |
| Apr 7, 7:01 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 44 min |
| Apr 7, 7:29 PM EDT | Tornado Warning | MRX | Anderson | 46 min |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.